MAUDE Adverse Event Report: AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; VISUAL SYSTEMS & EQUIPMENT

AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; VISUAL SYSTEMS & EQUIPMENT
Model Number US354
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a monopolar cable w/lg pin, 10 feet (part # us354) was used during a laparoscopic procedure performed on (b)(6) 2022.According to the complainant, during the procedure, an electric discharge was observed where the base of the cord meets the generator.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.However, a surgical delay of between five (5) and ten (10) minutes was noted.The malfunction is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination revealed that the plug was separated from the cord with apparent oxidation along the internal wires, representative of electrical discharge.Functional testing could not be performed due to the separation of the plug.Furthermore, the cord showed evidence of heavy usage with hard bends in the wire near the failure point, which is indicative of improper removal of the cord from the generator.The instructions for use (ifu) document indicates that the cord should be removed from the generator using the base of the plug.Repeated improper cord removal would increase the likelihood of this type of failure.The device history records (dhr) were not able to be reviewed as the lot number was not made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.There was no evidence to suggest any defect in the design, materials, or workmanship of the device.Based on the investigation results, the most probable root cause was determined to be improper user handling.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
VISUAL SYSTEMS & EQUIPMENT
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key15877301
Report Number2916714-2022-00111
Device Sequence Number2468472
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown